`a`

Positive solutions of a nonlinear higher order boundary-value problem

Pages: 276 - 285, Issue Special, September 2009

 Abstract        Full Text (146.3K)              

John R. Graef - Department of Mathematics, University of Tennessee at Chattanooga, Chattanooga, TN 37403, United States (email)
Lingju Kong - Department of Mathematics, University of Tennessee at Chattanooga, Chattanooga, TN 37403, United States (email)
Bo Yang - Department of Mathematics and Statistics, Kennesaw State University, Kennesaw, GA 30144, United States (email)

Abstract: The authors study a higher order three point boundary value problem. Estimates for positive solutions are given; these estimates improve some recent results in the literature. Using these estimates, new sufficient conditions for the existence and nonexistence of positive solutions of the problem are obtained. An example illustrating the results is included.

Keywords:  Existence and nonexistence of positive solutions; Guo-Krasnosel'skii fixed point theorem; higher order boundary value problem
Mathematics Subject Classification:  Primary: 34B18 Secondary: 53C35

Received: July 2008;      Revised: April 2009;      Published: September 2009.